Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 16, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 10, 2001, 10:03 PM EDT for Bourbon County, Nicholas County, Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 10:03 PM EDT (02:03 UTC)
- Expired
- Apr 10, 2001, 10:35 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bourbon County, KY, Nicholas County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 10:15 PM EDT | Hail 1 | Ruddels Mills, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 8:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 110204
SVRSDF
KYC017-181-110235-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 PM EDT TUE APR 10 2001
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY
NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 1035 PM EDT
* AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER RUDDELS MILLS...OR ABOUT 23 MILES
NORTHEAST OF LEXINGTON...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILLERSBURG...HOOKTOWN AROUND 1010 PM EDT
CARLISLE AROUND 1020 PM EDT
MYERS...MOOREFIELD AROUND 1025 PM EDT
LARGE HAIL IS EXPECTED FROM THIS STORM. SEEK SHELTER INSIDE UNTIL
THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SLERVICE FORECAST
OFFICE IN LOUISVILLE.
DK
LAT...LON 3837 8421 3827 8432 3823 8393 3831 8388
3840 8393What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:20 PM EDT, 6 hours 43 minutes earlier.
Area forecast discussion, Apr 10, 3:20 PM EDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT TUE APR 10 2001 SFC FRONTAL BNDRY ACRS SRN INDIANA AND NRN KY AT MID AFTN SHOULD CONTINUE TO HELP FOCUS TSTM ACTIVITY TNGT ... AS SERIES OF S/W'S ZIP ACRS RGN. IN ADDITION...INCREASING H85 WND FIELDS WILL ALSO ENHANCE CONVG. MEANWHILE..BELIEVE WITH BUILDING HTS IN THE LATER EVNG HOURS...TSTMS IN S KY SHUD BE CONFINED ONLY UNTIL ARND MID- NIGHT. AS STG UPR SYS ROTATES FM THE PLAINS INTO THE UPPER MIDWEST WED... H5 HTS TO BUILD ARND ALL OF OUR FORECAST AREA (FA). WITH LACK OF ANY TRIGGER OR FOCUS...WILL KEEP WEDNESDAY DRY. TEMPS SHUD RESPOND NICELY WED WITH BRISK SWLY FLOW... SO HAVE GONE ABOVE MOS TEMP GUIDE. SWLY FLOW TO PREVAIL WED NITE...WITH WEAKENING CDFNT APRCHG OUR FA. WILL GO WITH LOW CHC POPS WED NITE...WITH BELIEF THAT WEAK CONVG SHUD BE ENUF TO INSTIGATE CONVECTION. QUESTION MARK ON THU IN BROAD SWLY FLOW...FOR NOW WILL KEEP POPS CONFINED TO SRN AND ERN FA...NEAR WASHED OUT FNT. .SDF...NONE. STUREY
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:02 PM EDT | Tornado Warning | LMK | Trimble | 18 min |
| Apr 10, 8:19 PM EDT | Severe Thunderstorm Warning | LMK | Henry | 26 min |
| Apr 10, 9:35 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.